Alert archive / Connecticut / Special Weather Statements in 2012

Special Weather Statement, NWS New York, NY

July 27, 2012

NWS New York, NY issued this special weather statement at Jul 27, 2012, 4:01 PM EDT. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2012, 4:01 PM EDT (20:01 UTC)
Expired
Jul 27, 2012, 5:00 PM EDT
In force
59 min
Issued by
NWS New York, NY

The radar

The Brookhaven radar (KOKX), 85 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2012-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 227 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2012-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
227 J/kg
Mixed-layer CIN
-172 J/kg
Mixed-layer LCL
658 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

799 
WWUS81 KOKX 272001
SPSOKX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
401 PM EDT FRI JUL 27 2012

CTZ008-011-012-272100-
NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
401 PM EDT FRI JUL 27 2012

...STRONG THUNDERSTORMS OVER MIDDLESEX AND NEW LONDON COUNTIES...

AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM VOLUNTOWN TO 
CHESTER...MOVING EAST AT 20 MPH.

HEAVY DOWNPOURS AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE 
STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4140 7184 4133 7183 4133 7194 4131 7204
      4131 7208 4129 7214 4132 7219 4129 7220
      4134 7251 4137 7252 4138 7246 4143 7242
      4144 7230 4151 7232 4162 7219 4164 7178
      4142 7179

$$

NV

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Jul 27, 3:35 PM EDT, 26 minutes earlier.

Area forecast discussion, Jul 27, 3:35 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
335 PM EDT FRI JUL 27 2012

.SYNOPSIS...
A WEAK FRONT WILL MOVE VERY SLOWLY SOUTH OF THE AREA THROUGH
SATURDAY. ANOTHER WEAK TROUGH OF LOW PRESSURE WILL DEVELOP NORTHEAST
ALONG THE ATLANTIC SEABOARD ON SUNDAY AND REMAIN NEARLY STATIONARY
THROUGH MONDAY. A WEAK COLD FRONT WILL MOVE SLOWLY TOWARD THE AREA
TUESDAY THROUGH WEDNESDAY FOLLOWED BY ANOTHER ONE THURSDAY THROUGH
FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
FRONTAL BOUNDARY CURRENTLY DRAPED FROM CAPE COD THROUGH THE LOWER
HUDSON VALLEY AND ACROSS NORTHERN PA WILL MOVE SLOWLY ACROSS THE
CWA TONIGHT. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG THIS
FRONTAL BOUNDARY AND SHOULD BEGIN TO INCREASE IN COVERAGE AND
SPREAD ACROSS THE AREA THROUGH THIS EVENING AND TONIGHT.

THE ATMOSPHERE REMAINS QUITE MOIST...WITH DEW POINTS IN THE UPPER 60S
TO LOWER 70S. WOULD EXPECT THAT ANY STRONG TO SEVERE THUNDERSTORM
THAT DOES DEVELOP COULD PRODUCE HEAVY DOWNPOURS.

BASED ON LATEST BEACH REPORTS AND SPEAKING TO LIFEGUARDS AT THE AREA
OCEAN BEACHES...HAVE UPGRADED THE RIP CURRENT RISK TO HIGH FOR THIS
AFTERNOON AND EVENING.
&&

.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
FRONTAL BOUNDARY SETTLES SOUTH OF THE AREA THROUGH SATURDAY
TONIGHT...WITH ANOTHER WEAK FRONTAL BOUNDARY APPROACHING FROM THE
WEST. THIS SECOND FRONT IS ASSOCIATED WITH A DIGGING UPPER TROUGH
THAT WILL APPROACH FROM THE WEST AS IT MOVES ACROSS THE GREAT
LAKES REGION.

WITH PLENTY OF MOISTURE IN PLACE...PERSISTENT ELEVATED MARGINAL TO
MODERATE INSTABILITY...AND WEAK VORTICITY ADVECTION...CANNOT RULE
OUT A SHOWER OR THUNDERSTORM. WOULD EXPECT MAINLY A DIURNALLY DRIVEN
THREAT WITH BETTER COVERAGE SATURDAY DURING THE DAY AS TROUGH
APPROACHES.

AS FOR TEMPS...USED A BLEND OF THE MAV/MET GUIDANCE. HIGHS ON
SATURDAY WILL BE IN THE MID 80S TO AROUND 90...WITH LOWS IN THE
MID TO UPPER 60S.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
PREPARE FOR WARM HUMID WEATHER WITH PERIODS OF HEAVY SHOWERS AND
TSTMS DAILY.

A SERIES OF UPPER LVL SHORT WAVES WILL MOVE SE INTO THE MEAN
POSITION OF AN UPPER LVL TROUGH WHICH IS FCST TO REMAIN WEST OF THE
LOCAL AREA.

THESE WAVES...WHICH WILL BE VERY DIFFICULT TO TIME...WILL TRIGGER
ROUNDS OF SCT TO BKN CONVECTION AS A WARM MOIST AND UNSTABLE
MARITIME TROPICAL AIRMASS REMAINS ENTRENCHED ACROSS THE EASTERN
THIRD OF THE U.S.

WITH THE CONTINUATION OF HIGH PRECIPITABLE WATER CONTENT...HEAVY
RAIN WILL CONTINUE TO REMAIN A THREAT THROUGH THE WEEK WITH ANY
SHOWERS AND TSTMS THAT DO FORM.

.MARINE...
A FRONTAL BOUNDARY SETTLES OVER THE WATERS OR JUST OFFSHORE TONIGHT
AND SATURDAY. WINDS WILL CONTINUE TO DIMINISH TONIGHT. BELOW SCA
CONDITIONS EXPECTED SATURDAY.

SUNDAY THROUGH FRIDAY...WINDS AND SEAS ARE FCST TO REMAIN BELOW
SMALL CRAFT ADVISORY LIMITS OF 25 KT AND 5 SEAS. HOWEVER...WINDS AND
SEAS WILL BE HIGHER IN AND AROUND ANY SHOWERS OR TSTMS.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
A FRONTAL BOUNDARY NORTH OF THE REGION WILL DROP SOUTH OF THE AREA
TERMINALS OVERNIGHT. THIS FRONT MAY MOVE NORTH OF THE AREA ON SATURDAY.

VFR THROUGH THIS EVENING...WITH SOME POSSIBLE MVFR CONDITIONS IN ANY
THUNDERSTORM DEVELOPMENT.

WITH RESPECT TO THUNDERSTORMS...STORMS ALREADY STARTING TO DEVELOP
NORTH AND WEST OF THE TERMINALS SO WILL COVERAGE SHOULD START
MOVING INTO OUR AREA BETWEEN 19 AND 20Z...LASTING THROUGH 00Z OR
SO. WITH CCFP OUTLOOKS OVER THE AREA TERMINALS AND SPC PLACING
PORTIONS OF THE AREA IN A SLIGHT RISK INTO THE AREA
TERMINALS...HAVE GONE AHEAD AND ADDED TEMPO GROUPS FOR THE NYC
TERMINALS AND KSWF. HAVE INCLUDED A TEMPO FOR SHOWERS AT KBDR AND
KISP...BUT MAY HAVE TO AMEND THOSE TO INCLUDE THUNDER LATER
DEPENDING ON HOW ANY THUNDERSTORMS DEVELOP. THE MAIN THREAT WITH
ANY STORMS WILL BE GUSTY WINDS AND HEAVY RAIN.

WINDS WILL REMAIN WESTERLY AROUND 10 KTS. MODERATE CONFIDENCE OF
AFTERNOON SEABREEZES DEVELOPING THIS AFTERNOON AT THE COASTAL
TERMINALS.

TONIGHT...THE WINDS BECOME LIGHT AND VARIABLE AS THE FRONTAL
BOUNDARY DROPS SOUTH. MODELS ARE HINTING THERE COULD BE PERIOD OF
MVFR/IFR CIGS LATE TONIGHT INTO SATURDAY MORNING. CONFIDENCE OF
OCCURRENCE RIGHT NOW IS LOW.

WITH THE FRONT NEAR THE REGION ON SATURDAY...WINDS WILL REMAIN
MOSTLY LIGHT AND VARIABLE WITH THE THREAT OF SHOWERS OR
THUNDERSTORMS AT JUST ABOUT ANY TIME DURING THE DAY. CONFIDENCE OF
TIMING AND COVERAGE AT THIS TIME IS LOW SO WILL KEEP ANY
PRECIPITATION OUT OF THE TAFS.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: AMENDMENT MAY BE NEEDED TO ACCOUNT FOR ANY
SHOWER/TSTORM DEVELOPMENT. BEST CHANCE OF STORMS WILL BE AFTER 19Z.

THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH
IMPLIES SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD.

KJFK FCSTER COMMENTS: AMENDMENT MAY BE NEEDED TO ACCOUNT FOR ANY
SHOWER/TSTORM DEVELOPMENT. BEST CHANCE OF STORMS WILL BE AFTER
20Z. MODERATE CONFIDENCE OF SEABREEZE DEVELOPMENT AROUND 20Z THIS
AFTN.

KLGA FCSTER COMMENTS: AMENDMENT MAY BE NEEDED TO ACCOUNT FOR ANY
SHOWER/TSTORM DEVELOPMENT. BEST CHANCE OF STORMS WILL BE AFTER 20Z.

KTEB FCSTER COMMENTS: AMENDMENT MAY BE NEEDED TO ACCOUNT FOR ANY
SHOWER/TSTORM DEVELOPMENT. BEST CHANCE OF STORMS WILL BE AFTER 19Z.

KHPN FCSTER COMMENTS: AMENDMENT MAY BE NEEDED TO ACCOUNT FOR ANY
SHOWER/TSTORM DEVELOPMENT. BEST CHANCE OF STORMS WILL BE AFTER 20Z.

KISP FCSTER COMMENTS: AMENDMENT MAY BE NEEDED TO ACCOUNT FOR ANY
SHOWER/TSTORM DEVELOPMENT. BEST CHANCE OF STORMS WILL BE AFTER
21Z. MODERATE CONFIDENCE OF SEABREEZE DEVELOPMENT AROUND 20Z.

OUTLOOK FOR 18Z SAT THROUGH WEDNESDAY...

.SATTHROUGH TUE...MAINLY VFR...THOUGH OCCASIONAL SUB-VFR
POSSIBLE IN AFTERNOON SHOWERS/THUNDERSTORMS.

&&

.MARINE...
A FRONTAL BOUNDARY SETTLES OVER THE WATERS OR JUST OFFSHORE TONIGHT
AND SATURDAY. WINDS WILL CONTINUE TO DIMINISH TONIGHT. BELOW SCA
CONDITIONS EXPECTED SATURDAY.

SUNDAY THROUGH FRIDAY...WINDS AND SEAS ARE FCST TO REMAIN BELOW
SMALL CRAFT ADVISORY LIMITS OF 25 KT AND 5 SEAS. HOWEVER...WINDS AND
SEAS WILL BE HIGHER IN AND AROUND ANY SHOWERS OR TSTMS.
&&

.HYDROLOGY...
ISOLATED TO SCATTERED SHOWERS WILL BE POSSIBLE THROUGH TONIGHT...WITH
SCATTERED SHOWERS AND POSSIBLE THUNDERSTORMS EXPECTED SATURDAY.
SLOW MOVEMENT OF SHOWERS ON SATURDAY COULD PRODUCE SOME PONDING OF
WATER ON ROADWAYS AND IN POOR DRAINAGE AND URBAN AREAS.

SUNDAY THROUGH FRIDAY...ALTHOUGH ORGANIZED CONVECTION IS NOT
FCST...THERE WILL BE ROUNDS OF SCT TO BKN CONVECTION THAT MIGHT
CAUSE MAINLY MINOR URBAN FLOODING. ISOLATED FLASH FLOODING IS NOT
OUT OF THE QUESTION THROUGH THIS TIME.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 PM EDT THIS
     EVENING FOR ANZ350.

&&
Hazardous weather outlook, Jul 27, 2:13 PM EDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
213 PM EDT FRI JUL 27 2012

CTZ005>012-NJZ002-004-006-103>108-NYZ067>074-078-079-176-177-281815-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-
213 PM EDT FRI JUL 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-281815-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
213 PM EDT FRI JUL 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-080-081-178-179-281815-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
213 PM EDT FRI JUL 27 2012

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Local storm report, Jul 27, 11:12 AM EDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
1112 AM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND GST     1 NE STEWART TERRACE    41.50N  74.10W
07/26/2012  M59 MPH          ORANGE             NY   ASOS

0631 PM     TSTM WND DMG     NEWBURGH                41.50N  74.02W
07/26/2012                   ORANGE             NY   TRAINED SPOTTER

            LARGE TREE LIMB DOWN ON WIRES AND HOUSE.

0636 PM     TSTM WND DMG     MONROE                  41.32N  74.19W
07/26/2012                   ORANGE             NY   TRAINED SPOTTER

            TREE ON HOUSE ON SOUTH MAIN STREET.

0654 PM     TSTM WND DMG     BREWSTER                41.40N  73.62W
07/26/2012                   PUTNAM             NY   PUBLIC

            SCATTERED TREES DOWN IN BREWSTER.

0659 PM     TSTM WND GST     1 WSW SPARTA            41.14N  73.88W
07/26/2012  M60 MPH          WESTCHESTER        NY   MESONET

0700 PM     HAIL             CARMEL                  41.41N  73.68W
07/26/2012  E1.00 INCH       PUTNAM             NY   LAW ENFORCEMENT

0700 PM     TSTM WND DMG     MAHOPAC                 41.37N  73.74W
07/26/2012                   PUTNAM             NY   EMERGENCY MNGR

            MULTIPLE TREES DOWN ACROSS MAHOPAC. SPECIFICALLY ONE
            TREE DOWN ON THE CORNER OF RICHARD AND TANYA LANES.

0707 PM     TSTM WND DMG     FRANKLIN LAKES          41.01N  74.21W
07/26/2012                   BERGEN             NJ   TRAINED SPOTTER

            1 FOOT DIAMETER TREE DOWN ON PULIS AVE

0710 PM     TSTM WND DMG     1 SW RIDGEFIELD         41.27N  73.51W
07/26/2012                   FAIRFIELD          CT   BROADCAST MEDIA

            TREE DOWN ON HOME ON WEST LN

0714 PM     TSTM WND DMG     1 ESE NORTH CASTLE      41.14N  73.67W
07/26/2012                   WESTCHESTER        NY   TRAINED SPOTTER

            TREE DOWN ON WIRES ALONG BANKSVILLE RD

0715 PM     TSTM WND DMG     SOMERS                  41.33N  73.69W
07/26/2012                   WESTCHESTER        NY   FIRE DEPT/RESCUE

            MULTIPLE TREES AND WIRES DOWN AROUND TOWN

0715 PM     TSTM WND DMG     LAKE CARMEL             41.46N  73.67W
07/26/2012                   PUTNAM             NY   PUBLIC

            MULTIPLE TREES DOWN AROUND LAKE CARMEL

0720 PM     TSTM WND DMG     GREENWICH               41.03N  73.63W
07/26/2012                   FAIRFIELD          CT   TRAINED SPOTTER

            TREE DOWN ON ROUND HILL ROAD

0720 PM     TSTM WND DMG     PURDYS                  41.33N  73.66W
07/26/2012                   WESTCHESTER        NY   PUBLIC

            TREE DOWN ON CAR ON ROUTE 22

0725 PM     MARINE TSTM WIND 1 S MAMARONECK          40.92N  73.73W
07/26/2012  M50 MPH          ANZ335             NY   MESONET

0728 PM     TSTM WND DMG     PLAINFIELD              40.62N  74.42W
07/26/2012                   UNION              NJ   PUBLIC

            TREE DOWN ON LIVE WIRES ALONG PARK AVE

0730 PM     TSTM WND DMG     TUNXIS HILL             41.18N  73.23W
07/26/2012                   FAIRFIELD          CT   PUBLIC

            TREE LIMBS BLOCKING OLD STRATFIELD RD

0730 PM     TSTM WND GST     MONROE                  41.36N  73.20W
07/26/2012  M70 MPH          FAIRFIELD          CT   PUBLIC

            TREE FELL DUE TO WIND

0735 PM     MARINE TSTM WIND EATONS NECK             40.95N  73.40W
07/26/2012  M48 MPH          SUFFOLK            NY   MESONET

0740 PM     TSTM WND DMG     ANSONIA                 41.34N  73.07W
07/26/2012                   NEW HAVEN          CT   TRAINED SPOTTER

            TREES AND WIRES DOWN CLOSING TREMONT ST.

0742 PM     MARINE TSTM WIND BERGEN POINT            40.64N  74.14W
07/26/2012  M50 MPH          RICHMOND           NY   MESONET

0745 PM     TSTM WND DMG     TOTTENVILLE             40.51N  74.25W
07/26/2012                   RICHMOND           NY   TRAINED SPOTTER

            65 FT TREE SPLIT IN TWO ON ARTHUR KILL RD

0745 PM     TSTM WND DMG     MILFORD                 41.23N  73.06W
07/26/2012                   NEW HAVEN          CT   PUBLIC

            TREE DOWN ON WIRES AND BLOCKING GRANVILLE AVE

0754 PM     MARINE TSTM WIND 1 NE SAINT GEORGE       40.66N  74.06W
07/26/2012  M54 MPH          ANZ338             NY   MESONET

0754 PM     MARINE TSTM WIND BUOY 44039              41.14N  72.66W
07/26/2012  M56 MPH          ANZ330             NY   BUOY

0800 PM     MARINE TSTM WIND 1 SW BREEZY POINT       40.55N  73.93W
07/26/2012  M43 MPH          QUEENS             NY   MESONET

0800 PM     MARINE TSTM WIND 8 S SEAGATE             40.47N  74.01W
07/26/2012  M55 MPH          ANZ338             NY   BUOY

0800 PM     TSTM WND DMG     LOCUST VALLEY           40.88N  73.59W
07/26/2012                   NASSAU             NY   BROADCAST MEDIA

            TREE DOWN NEAR LOCUST VALLEY...REPORTED BY LONG ISLAND
            RAILROAD.

0814 PM     LIGHTNING        COBBLE HILL             40.69N  74.00W
07/26/2012                   KINGS              NY   EMERGENCY MNGR

            *** 1 FATAL *** LIGHTNING STRIKE CAUSED CHURCH SCAFFOLD
            TO COLLAPSE ON PEDESTRIAN

0815 PM     MARINE TSTM WIND 1 E POINT LOOKOUT       40.59N  73.56W
07/26/2012  M51 MPH          NASSAU             NY   MESONET

0824 PM     TSTM WND DMG     1 S WHITNEYVILLE        41.33N  72.91W
07/26/2012                   NEW HAVEN          CT   LAW ENFORCEMENT

            TREE DOWN AT EAST ROCK RD AND FARNAM DR

0835 PM     MARINE TSTM WIND ORIENT POINT            41.15N  72.25W
07/26/2012  E40 MPH          SUFFOLK            NY   PUBLIC

&&

TFM
Special weather statement, Jul 27, 4:01 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
401 PM EDT FRI JUL 27 2012

CTZ008-011-012-272100-
NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
401 PM EDT FRI JUL 27 2012

...STRONG THUNDERSTORMS OVER MIDDLESEX AND NEW LONDON COUNTIES...

AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM VOLUNTOWN TO
CHESTER...MOVING EAST AT 20 MPH.

HEAVY DOWNPOURS AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4140 7184 4133 7183 4133 7194 4131 7204
      4131 7208 4129 7214 4132 7219 4129 7220
      4134 7251 4137 7252 4138 7246 4143 7242
      4144 7230 4151 7232 4162 7219 4164 7178
      4142 7179

NV

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 8:20 PM EDTSpecial Marine WarningOKX80 min
Jul 26, 8:23 PM EDTSpecial Marine WarningOKX52 min
Jul 26, 8:29 PM EDTSpecial Marine WarningOKX46 min
Jul 26, 8:33 PM EDTSpecial Weather StatementOKXNassau42 min
Jul 26, 9:10 PM EDTSpecial Marine WarningOKX26 min
Jul 27, 3:58 AM EDTSmall Craft Advisory for Hazardous SeasOKX14 hr
Jul 27, 2:13 PM EDTRip Current StatementOKXKings, Nassau, Queens, Suffolk7 hr
Jul 26, 8:01 PM EDTSevere Thunderstorm WarningOKXSoutheastern Connecticut Planning Region48 min
Jul 26, 8:27 PM EDTSpecial Weather StatementOKX33 min
Jul 26, 8:44 PM EDTSpecial Weather StatementOKX46 min

Nearby

Special Weather Statements in Connecticut, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.